MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENBF3216C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A talent and endurant stent graft system was implanted in a patient for the endovascular treatment of a 70mm diameter abdominal aortic aneurysm.It was reported that ct exam was performed approximately 7 years post the index procedure where it was observed by the physician that either a tear or a separation between the stent graft had occurred.As per the physician, the cause of the event was anatomy related due to angulated aorta, in addition to the time since implantation and the off label nature of this case.No additional clinical sequelae were reported and the patient will be monitored by their physician.
 
Additional Manufacturer Narrative
Additional information received reported intervention was attempted to reline the stent graft, but the device would not advance up the external iliac arteries and so the procedure was aborted.The type of type iii endoleak cannot be confirmed.Film evaluation summary: the exact cause of the reported stent graft tear and/or detachment could not be determined from the films provided.The anatomy at implant is unknown, and earlier post-implant films were not available.Ct¿s returned from ~7 years post-implant revealed that the patient had a thoraco-abdominal aneurysm that had been treated with a talent thoracic and endurant aaa stent graft system.A single talent thoracic device was positioned proximally within the descending thoracic, extending distally across the visceral vessels and renal arteries (which had all been bypassed), and into the proximal portion of the aaa.Near the mid-length of the talent device, where the descending thoracic was acutely angulated ~90 deg, the connecting bar was seen fractured and at least 1 stent fracture was also confirmed near this same location.The endurant bifurcate was positioned within the infrarenal aorta.The suprarenal stents were seen overlapping the distal stent ring of the talent thoracic device; however, the proximal fabric of the endurant did not appear to be sufficiently overlapping the distal talent device.The endurant iliac limbs were angulated at the flow divider ~80 deg to the bifurcate aortic body, and the limbs appeared well sealed distally into the common iliac arteries; bilaterally.The maximum taa diameter near the mid-length of the talent measured 66mm, and near the level of the bifurcate flow divider the aaa max diameter measured ~45mm.Although no clear contrast was seen outside the stent grafts, it is possible that a type iiib endoleak from talent fabric tears and a type iiia junctional endoleak due to stent graft detachment between the talent and endurant bifurcate may have been pressurizing the taa/aaa.The exact cause of the talent connecting bar and stent fractures, and the likely stent graft detachment between the distal thoracic and bifurcate is unknown.This appeared most likely to have been anatomy related due to the angulated thoracic which may have occurred due to disease progression and aneurysm morphology changes.The fractured c-bar and stents also may have led to fabric holes and a resulting type iiib fabric endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7403416
Report Number2953200-2018-00511
Device Sequence Number785268
Product Code MIH
UDI-Device Identifier00613994762429
UDI-Public00613994762429
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2013
Device Model NumberENBF3216C166E
Device Catalogue NumberENBF3216C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Initial Date Received by Manufacturer 03/12/2018
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR